Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 246, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 2, 2012, 2:07 PM CDT for Gallatin County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 2:07 PM CDT (19:07 UTC)
- Expired
- Jul 2, 2012, 2:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Gallatin County, IL
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS53 KPAH 021907
SVRPAH
ILC059-021930-
/O.NEW.KPAH.SV.W.0246.120702T1907Z-120702T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
207 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GALLATIN COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 230 PM CDT.
* AT 204 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR RIDGWAY...OR 6 MILES EAST OF
ELDORADO. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IN THE WARNED AREA INCLUDE...
RIDGWAY AND OMAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3790 8815 3778 8819 3773 8837 3783 8837
3784 8838 3791 8837
TIME...MOT...LOC 1907Z 222DEG 2KT 3782 8833
WIND...HAIL 70MPH 1.00IN
$$
PS1 follow-up statement
623
WWUS53 KPAH 021922
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT MON JUL 2 2012
ILC059-021930-
/O.CON.KPAH.SV.W.0246.000000T0000Z-120702T1930Z/
GALLATIN IL-
222 PM CDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GALLATIN COUNTY IN SOUTHERN ILLINOIS UNTIL 230 PM CDT...
AT 217 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RIDGWAY...OR 6 MILES EAST OF ELDORADO.
MOVEMENT WAS NEARLY STATIONARY.
NO REPORTS HAVE BEEN RECEIVED FROM THIS AREA. THE STORM IS WEAKENING.
LAT...LON 3790 8815 3778 8819 3773 8837 3783 8837
3784 8838 3791 8837
TIME...MOT...LOC 1921Z 222DEG 2KT 3783 8832
WIND...HAIL 60MPH 1.00IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:27 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 2, 12:27 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1227 PM CDT MON JUL 2 2012
.UPDATE...
ISSUED AT 1221 PM CDT MON JUL 2 2012
UPDATED FOR AVIATION SECTION ONLY.
UPDATE ISSUED AT 1030 AM CDT MON JUL 2 2012
ISOLATED STORMS ALREADY BEGINNING TO FIRE UP ALONG THE MS RIVER
BETWEEN PAH AND STL AND UP ALONG THE I 64 CORRIDOR...WHERE CAPE
VALUES HAVE SOARED UP INTO THE 2000 TO 3000 J/KG CATEGORY. OPTED
TO UP POPS IN THESE ARES FOR THE MID/LATE MORNING INTO THE 20 TO 30
PERCENT RANGE. TEMPERATURES ALSO HAD SOARED QUICKER THAN EXPECTED
IN MANY LOCATIONS...SO ATTEMPTED TO ADJUST HERE ALSO.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 211 AM CDT MON JUL 2 2012
A FEW AREAS ACROSS THE QUAD STATE MAY GET LUCKY AGAIN TODAY AND
TUESDAY WHERE PRECIPITATION IS CONCERNED.
BASED ON THE POSITION OF WHATS LEFT OF THE UPPER LEVEL RIDGE AND
MID LEVEL TEMPERATURES...FEEL THAT CONVECTION WILL INITIALLY FIRE
OVER THE NORTHERN AND WESTERN SECTIONS OF OUR CWA AROUND MIDDAY...
THEN MIGRATE SLOWLY SOUTHWARD THROUGH THE AFTERNOON AS THE NOSE OF
THE RIDGE MOVES SLIGHTLY OFF TO THE SOUTHEAST. AGAIN MOST AREAS
WILL REMAIN DRY...BUT ANY STORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL.
SCATTERED STORMS WILL LIKELY LINGER INTO THE EVENING HOURS...BUT WITH
LACK OF HEATING/INSTABILITY SHOULD BE GONE BY MIDNIGHT. ON TUESDAY
COVERAGE OF CONVECTION SHOULD BE A TAD HIGHER AS A WEAK UPPER LEVEL
DISTURBANCE DIVES SOUTHEAST ACROSS OUR CWA. PRECIP CHANCES SHOULD
DROP OFF AGAIN TUESDAY NIGHT...THEN LINGER OVER THE EXTREME
EASTERN SECTIONS OF THE CWA BEFORE THE TRAILING EDGE OF THE UPPER
LEVEL DISTURBANCE CLEARS THE AREA.
EVEN WITH SMALL PRECIP CHANCES...TEMPERATURES SHOULD STILL MAX OUT
EACH AFTERNOON AT OR JUST BELOW THE CENTURY MARK WITH OVERNIGHT
LOWS ONLY DROPPING INTO THE MID 70S.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 211 AM CDT MON JUL 2 2012
VERY HOT AND DRY CONDITIONS WILL PERSIST THROUGH THE LONG TERM.
UPPER LEVEL HIGH WILL STRENGTHEN AND BUILD EASTWARD THURSDAY AND
FRIDAY. LOW LEVEL FLOW WILL BE VERY WEAK...AND WARM AIR ADVECTION
WILL BE MINIMAL. HOWEVER...AIR MASS MODIFICATION WILL LIKELY OCCUR
OVER THE PARCHED GROUND IN THE EXTREME DROUGHT AREA ACROSS OUR
REGION. A BLEND OF MODEL GUIDANCE YIELDS HIGHS AROUND 100 EACH DAY.
WILL USE THIS MODEL BLEND FOR THE OFFICIAL FORECAST...BUT THIS MAY
END UP BEING CONSERVATIVE IF THE PAST SEVERAL DAYS ARE ANY
INDICATION OF THE IMPACT OF SOIL MOISTURE ON TEMPS. HEAT HEADLINES
WILL BE REQUIRED IF THIS IS THE CASE.
AS FOR PRECIP CHANCES...THE PATTERN WILL REMAIN A DRY ONE. THERE IS
A SLIGHT CHANCE OF STORMS THURSDAY OVER SW INDIANA AND WEST
KENTUCKY. THIS IS BASED ON INDICATIONS OF A WEAK VORT CENTER SLIDING
SOUTH ON THE FRONT SIDE OF THE UPPER RIDGE.
BY DAY 7 /SUNDAY/...THE UPPER RIDGE WILL BEGIN A WESTWARD MIGRATION
AS TROUGHING DEVELOPS OVER THE EASTERN STATES. MODELS ARE IN FAIRLY
GOOD AGREEMENT THAT A COLD FRONT WILL APPROACH FROM THE NORTH ON
SUNDAY. WILL CARRY SLIGHT CHANCE POPS AREA WIDE AHEAD OF THE FRONT.
BEYOND DAY 7...UNUSUALLY STRONG MODEL AGREEMENT CONTINUES. THE
MODELS CONTINUE TO ADVERTISE NORTHWESTERLY UPPER LEVEL FLOW OVER THE
OHIO VALLEY AND MID MISSISSIPPI VALLEY. THIS WILL RESULT IN AT LEAST
SLIGHT COOLING OVER OUR REGION...ALONG WITH AN INCREASED CHANCE OF
CONVECTION ASSOCIATED WITH DISTURBANCES IN THE NORTHWEST FLOW ALOFT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1221 PM CDT MON JUL 2 2012
HAVE BEEN ADVISED THAT THE NAM MODEL HAS BEEN PERFORMING WELL WITH
AFTN CONVECTION PAST DAY OR SO. THEREFORE...DECIDED TO AT LEAST
MENTION VCTS UP NORTH AT KEVV/KOWB SITES...WHERE NAM FOCUSES BAND
OF CONVECTION THIS AFTERNOON INTO EARLY EVENING...NEAR DEW POINT
GRADIENT. ANOTHER REASON I WANTED TO GET SOME MENTION OF TS IN
THERE IS BECAUSE IF STORMS DO FORM WITH TEMPS UP NEAR 100...
STRONG/ERRATIC WINDS WOULD BE A MAJOR CONCERN.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR
ILZ075>078-080>094.
MO...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR MOZ076-
086-087-100-107>112-114.
IN...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR INZ081-
082-085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR
KYZ001>022.
&&
UPDATE...GM
SHORT TERM...JP
LONG TERM....MY
AVIATION...GMHazardous weather outlook, Jul 2, 10:48 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1048 AM CDT MON JUL 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1048 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM CDT. REFER TO THE WARNING PRODUCT FOR MORE DETAILS. AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. NUMEROUS BURN BANS ARE IN PLACE ACROSS THE FOUR STATE AREA. FINALLY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND INTO THE EARLY EVENING AREA WIDE...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER...NORTH OF A MARBLE HILL MISSOURI TO CALHOUN KENTUCKY LINE. ANY THUNDERSTORM THAT DOES MANAGE TO FIRE WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE...ALONG WITH DEADLY LIGHTNING. PLEASE REMEMBER COVERAGE IS EXPECTED TO BE RATHER SPOTTY...HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT AREA WIDE ON TUESDAY... THEN OVER THE EASTERN SECTIONS OF THE QUAD STATE REGION ON WEDNESDAY. PRECIPITATION CHANCES WILL BE VERY LOW...AND COVERAGE WILL BE RATHER LIMITED SHOULD ACTIVITY DEVELOP. THUS NO BONAFIDE RELIEF IS EXPECTED WITH RESPECT TO OUR EXISTING EXTREME DROUGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE COMPLETELY RULED OUT TODAY.
In the hours before
Local storm report, Jul 2, 10:02 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 AM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 6 NW TUNNEL HILL 37.58N 88.92W
07/01/2012 JOHNSON IL LAW ENFORCEMENT
*** 4 INJ *** A TREE FELL ON A DECK IN THE ROBINWOOD
SUBDIVISION NEAR LAKE OF EGYPT...INJURING FOUR PEOPLE.
&&
DBLocal storm report, Jul 2, 2:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL HERRIN 37.80N 89.03W
07/02/2012 E1.00 INCH WILLIAMSON IL TRAINED SPOTTER
1 INCH HAIL. EST 50 MPH WIND HEAVY RAIN. IN HERRIN
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:04 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 26 min |
| Jul 2, 2:46 PM CDT | Areal Flood Advisory | PAH | Gallatin, Saline | 3 hr |
| Jul 2, 2:55 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 35 min |
| Jul 2, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 26 min |
| Jul 2, 4:32 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 28 min |
| Jul 2, 4:34 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.